Doctor insights on:
Amox Clav Diarrhea
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
My Daughter has diarrhea, buttocks sores and buttock rash. She's taking amox-clav. I've tried Destin, cortisone & clotrimizole. What can I use?
Amox-clav: Amoxicillin- clavulanate can cause diarrhea and diaper rash. Probiotics such as yoghurt with active cultures can help with the diarrhea. Avoid use of cortisone and other steroid creams on inflamed and broken skin. Use antifungal cream such as clortrimazole or terbinafine cream for sores and rash. Desitin can be used layered over the antifungal cream to serve as a barrier to diarrhea. ...Read more
Diarrhea : Take with food and acidophilus capsules.Get a more detailed answer ›
I'm taking augmentin (amoxicillin and clavulanate) (amoxicillin_clavulanic acid) because of flu. And I have suffered from diarrhea so what I have to do ?
On augmentin (amoxicillin and clavulanate) for 4 wks. Have one more week but have developed diarrhea over the past 3 days. Today's bad. Should I stop meds? Probiotics not helping.
I am 38 years old with collitis and use augmentin (amoxicillin and clavulanate) due to sinusitis.
At the 4th day i had severe diarrhea (5-6 times in the morning).
What to do?
Ccommon side effect: Diarrhea is a common side effect of augmentin (amoxicillin and clavulanate). The frequency that you describe however is severe enough to warrant at least temporary discontinuation of the antibiotic for a day or two. If diarrhea is accompanied by severe cramping or evidence of blood in stool seek immediate medical attention. Concurrent use of probiotics or yogurt can help reduce risk of diarrhea with antibiotics. ...Read moreSee 1 more doctor answer
Diarrhea after 4 weeks of augmentin (amoxicillin and clavulanate). Went about 7 times today. already on many strong probiotics. will Imodium help? what to do?
Antibiotic diarrhea: This seems like a VERY long time to be on Augmentin-& now you have side-effects from that. I would want to get this checked TODAY to see if this is C. diff (Clostridium difficile) -a dangerous complication from too much antibiotics. I would NOT use imodium (loperamide) until u know the diagnosis, because that could make the problem worse. Hope u can see a doc today. Drink fluids/chicken soup to replace losses. ...Read moreSee 1 more doctor answer
Augmentin (amoxicillin and clavulanate) gave me dizziness, weakness, extreme watery diarrhea. I haven't taken it for 24 hours but still have diarrhea. How long until that resolves?
I have extreme diarrhea. Currently it's like water. I've been on augmentin (amoxicillin and clavulanate) for 3 day and I always get thrush from it and I've never experienced this. ?
Have lost weight from diarrhea caused from augmentin (amoxicillin and clavulanate). On lomitil 1x day. Not as watery. Not really hungry. Any suggestions what to eat.?
Probiotics. : Align or biogaia. Both have a probiotics that can help. This is the same stuff you hear about in the activia commercials. Align is easier to find at health food stores. Biogaia might be in a walgreen's or a walmart. Or you can look on line and order it but that may take too long. If all else fails buy some activia and eat at least 1 cup with each meal for 2-3 days. Good luck. ...Read more
On long course of augmentin (amoxicillin and clavulanate). developed diarrhea past 2 days. Today is worse. Stopped meds today. Should I check for c diff? wait till am or go to er?
Unless: you are getting dehydrated, having fevers, or bleeding it is not an emergency and you can wait until morning. If those things or any of them are happening then do go to the ER. ...Read more
I've been taking Augmentin (amoxicillin and clavulanate) 875/125 mg x5 days for mastitis. Have had diarrhea, headache, & fatigue x3 days (after taking Augmentin (amoxicillin and clavulanate)). Is this normal?
If you are prescribed Augmentin (amoxicillin and clavulanate) to treat an UTI and you acquire the common side affect of diarrhea, should you be at all concerned/call the doctor?
Augmentin (amoxicillin and clavulanate): As you said commonly causes diarrhea, unless it is so bad you can't take the medication there is no reason to call the doctor. Go to the pharmacy and get some probiotics, this will help with this side effect. Make sure you are also getting plenty of fluids. ...Read moreSee 3 more doctor answers
Having diarrhea when not on BRAT diet
Took augmentin (amoxicillin and clavulanate) 7days n clindamycim 7days 4 teeth infec 14 days ago
Started Flagyl for suspect c.dif (no test) 7d?
Pseudomembranous col: You could have c. difficult especially from taking all those broad spectrum antibiotics. The flagella (metronidazole should help). If it doesn't then you need to let your doctor know. Sometimes they need stronger, very expensive antibiotics to cure you. Sounds like you could have pseudomembranous colitis. ...Read more
Diarrhea start with augmentin (amoxicillin and clavulanate) n clindamycim for tooth.no diarrhea when on Flagyl for 10 days. 3 after diarrhea is back.Still on BRAT diet n probiotics.Started Flagyl without testing for c.diff. worrie?
Absolutely: The combination of Augmentin (amoxicillin and clavulanate) and clindamycin can alter the normal bacteria in your gut and lead to C. difficile enter0colitis. And, coincidentally, Flagyl (metronidazole) can treat uncomplicated C. diff. You need to be tested for C. diff. but, if the test is negative and your symptoms persist, don't stop there. I wish you the very best! ...Read moreSee 2 more doctor answers
Have to on low dose augmentin (amoxicillin and clavulanate) to prevent utis i get. Will taking strong probiotics prevent c-diff and crohns, or antibiotic associated diarrhea?
Maybe: Augmentin (amoxicillin and clavulanate) is a pretty broad spectrum antibiotic. See if the doc can give you a narrower abx. I would definitely take probiotics but that may not prevent cdiff. Crohn's does not come from taking augmentin (amoxicillin and clavulanate). ...Read moreSee 4 more doctor answers
I have been on Augmentin (amoxicillin and clavulanate) for 8 days, first 6 constipated last two have had bloody diarrhea. I took some pepto this morning. What causing bloody stool?
On n off (when on alinia or flagyl) bloody diarrhea for 3 mons. Started when I was taking augmentin (amoxicillin and clavulanate) for tooth infection. Tested for c.diff and other things. All negative. What next? Lost 20 pou.Scared
Took Augmentin (amoxicillin and clavulanate) for two days for strep throat. Got diarrhea from Augmentin (amoxicillin and clavulanate). Doctor changed antibiotic to Omnicef. How long until diarrhea goes away?
May take a week: Prevention of antibiotic associated diarrhea has been effective when probiotics are provided when antibiotic is prescribed. After diarrhea starts, the folllowing have been shown to shorten the course: L. rhamnosus GG, S. boulardii and two mixtures, one containing L. casei DN-114 001 and the other Lactobacillus acidophilus CL1285, all have good evidence of efficacy in preventing AAD in clinical trial ...Read moreSee 1 more doctor answer